Distortion of Hausdorff measures and improved Painlevé removability for quasiregular mappings

K. Astala, A. Clop, J. Mateu, J. Orobitg, I. Uriarte-Tuero

Research output: Contribution to journalArticleResearchpeer-review

10 Citations (Scopus)

Abstract

The classical Painlevé theorem tells us that sets of zero length are removable for bounded analytic functions, while (some) sets of positive length are not. For general K-quasiregular mappings in planar domains, the corresponding critical dimension is 2/(K + 1). We show that when K > 1, unexpectedly one has improved removability. More precisely, we prove that sets E of α-finite Hausdorff (2/(K + 1))-measure are removable for bounded K-quasiregular mappings. On the other hand, dim(E) = 2/(K + 1) is not enough to guarantee this property. We also study absolute continuity properties of pullbacks of Hausdorff measures under K-quasiconformal mappings: in particular, at the relevant dimensions 1 and 2/(K + 1). For general Hausdorff measures ℋt, 0 < t < 2, we reduce the absolute continuity properties to an open question on conformal mappings (see Conjecture 2.3).
Original languageEnglish
Pages (from-to)539-571
JournalDuke Mathematical Journal
Volume141
DOIs
Publication statusPublished - 15 Feb 2008

Fingerprint Dive into the research topics of 'Distortion of Hausdorff measures and improved Painlevé removability for quasiregular mappings'. Together they form a unique fingerprint.

Cite this